Ohio, 2005Hail and Damaging Winds in Ohio, June 28, 2005
June 28, 2005 · NWS CLE · 8 events in 7 counties and zones
4 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $69,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 28, 1:45 PM EST, 5 minutes earlier.
Area forecast discussion, Jun 28, 1:45 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
245 PM EDT TUE JUN 28 2005
.SHORT TERM (TONIGHT THRU THU )...
CONVECTION OVER CENTRAL OHIO IS BECOMING MORE INTENSE ATTM AS WATER
VAPOR IMAGERY SHOWS SOME MID LEVEL DRYING MOVING NORTHWARD. VISIBLE
IMAGERY SHOWS THAT THE LAKE BREEZE HAS WORKED INLAND OVER NE OHIO
AND NW PA. RECENT RUC ANALYSIS SHOWS CAPE NEAR 2500 J/KG OVER
CENTRAL OHIO WITH LESSER AMOUNTS DOWN TO 1000 J/KG NEAR LAKE ERIE.
O-6 KM SHEAR IS 10 TO 20 KNTS. WITH DRY AIR AT MID LEVELS AND LOW
SHEAR, EXPECT PULSE TYPE STORMS TO CONTINUE WITH THE POSSIBLITY OF
WET DOWNBURSTS. STORM MOVEMENT IS SLOW SO SOME LOCATIONS WILL
RECEIVE HEAVY RAIN WITH SOME FLOOD POTENTIAL. THIS ACTIVITY WILL
LIKELY DIMINISH NEAR SUNSET SO WILL LOWER POPS FROM THE MAV GUIDANCE
TO CHANCE WITH THE LEAST POPS NEAR LAKE ERIE. THE SHORT WAVE THAT IS
HELPING TO PRODUCE THIS ACTIVITY IS LOCATED OVER CENTRAL OHIO AND
WILL MOVE SLOWLY NORTHEAST TNGT. SCT TSTM/RW ARE STILL POSSIBLE WED
WITH A DIMINISHED CHANCE WED NGT. THURSDAY LOOKS MORE FAVORABLE AS A
COLD FRONT BEGINS TO APPROACH THE REGION WITH INCREASED DEEP SHEAR
AND CAPE WITH SOME UVM. MAV POPS ON THU APPEAR TO BE QUITE LOW ATTM
AND WILL DISCOUNT THEM FOR KNOW.
&&
.LONG TERM (FRI THRU TUESDAY)...
LITTLE CHANGE IN THINKING FOR THE EXTENDED PERIOD FROM YESTERDAY.
ONCE THE COLD FRONT SWEEPS THROUGH THE REGION THURSDAY EVENING A
FAIR AND LESS HUMID AIR MASS WILL BUILD INTO THE REGION FOR THE
HOLIDAY WEEKEND. THE CHANCE FOR PCPN WILL RETURN EARLY NEXT WEEK BUT
APPEARS LIMITED ATTM AS RIDGING DEVELOPS OVER THE EAST.
&&
.AVIATION (18Z-18Z)...
WK SHORT WAVE TO MOVE ACRS THE OHIO VALLEY THIS AFTN AND EVENING.
WITH THE AMPLE MOISTURE CONTENT AVAILABLE AND SOME INSTABILITY THE
COMBINATION OF THESE 3 FACTORS SHOULD AID IN THE PRODUCTION OF SOME
AFTN TSTM ACTIVITY. WILL GRADUALLY DIMINISH THE TSTMS OVR NITE...BUT
MVFR VSBYS WL CONTINUE. LOOK FOR MORE TSTM DEVELOPMENT ON WEDNESDAY
AS THE MIDWEST COLD FRONT BECOMES BETTER ORGANIZED AND INCHES CLOSER
TO OHIO.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&
SHORT TERM...REL
LONG TERM...REL
AVIATION...BC
Hazardous weather outlook, Jun 28, 5:25 AM EST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
625 AM EDT TUE JUN 28 2005
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-291024-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD OH OH-
CRAWFORD PA PA-CUYAHOGA OH-ERIE OH OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...ASHLAND...BUCYRUS...CANTON...COSHOCTON...
DELAWARE...ERIE...NAPOLEON...NEWELL...OTTAWA...SALEM...
UPPER SANDUSKY...WOOSTER AND YOUNGSTOWN
625 AM EDT TUE JUN 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE
STORMS COULD BE STRONG AND PRODUCE SMALL HAIL AND LOCALLY HEAVY
RAINS.
.DAYS TWO THROUGH SEVEN...
A STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION ON THURSDAY.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS ALONG AND AHEAD OF THIS
FRONT.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Hail, Stark
- When
- June 28, 1:50 PM EST to 2:04 PM EST
- Where
- Stark County, Canton
- Measured
- 1 in hail
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.800, -81.383
Quarter size hail was observed on the south side of Canton. A trained spotter had reported that the hail had accumulated on the ground to nearly an inch before tapering off. Other trained spotters had reported observing hail varying from penny to quarter size from Canton to Louisville.
Hail, Crawford
- When
- June 28, 1:50 PM EST
- Where
- Crawford County, 4 mi N of Galion
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.783, -82.783
Penny size hail was observed.
Thunderstorm Wind, Stark
- When
- June 28, 2:00 PM EST
- Where
- Stark County, Canton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 40.800, -81.383
A power company had reported several power poles down in the Canton area. Numerous large limbs were also reported downed from thunderstorm winds.
Hail, Mahoning
- When
- June 28, 2:30 PM EST
- Where
- Mahoning County, North Benton
- Measured
- 0.88 in hail
- Property damage
- $5,000
- Reported by
- POST OFFICE
- Coordinates
- 40.983, -80.917
Nickel size hail was observed.
Thunderstorm Wind, Ashland
- When
- June 28, 3:15 PM EST to 3:20 PM EST
- Where
- Ashland County, Hayesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.767, -82.250
Several trees were reported downed as severe thunderstorms moved east through central portions of the county.
Hail, Richland
- When
- June 28, 3:15 PM EST
- Where
- Richland County, Bellville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.617, -82.517
Penny size hail was observed.
Thunderstorm Wind, Wayne
- When
- June 28, 3:30 PM EST
- Where
- Wayne County, West Salem
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.967, -82.100
One tree and several large limbs downed from thunderstorm winds.
Thunderstorm Wind, Medina
- When
- June 28, 3:45 PM EST
- Where
- Medina County, 5 mi S of Medina
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.067, -81.867
Several trees and large limbs down from thunderstorm winds.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Maryland, June 28, 20051 death · 51 kt wind · 5 events
- Lightning Strike in Kentucky, June 28, 2005$750,000 · 1 event
- Lightning Strike in Michigan, June 28, 2005$500,000 · 1 event
- Tornado and Flash Flooding in Montana, June 28 to 29, 2005$112,000 · F0 · 29 events
- Flash Flooding and Lightning Strike in Ohio, June 28, 2005$200,000 · 3 events
- Flash Flood and Hail in Michigan, June 28, 2005$140,000 · 1 in hail · 6 events
- Damaging Winds in New York, June 28, 2005$125,000 · 58 kt wind · 3 events
- Flash Flooding in West Virginia, June 28, 2005$105,000 · 2 events
- Damaging Winds and Lightning Strike in Michigan, June 28, 2005$81,000 · 60 kt wind · 7 events
- Flood and Damaging Wind in Indiana, June 28, 2005$60,000 · 61 kt wind · 3 events
- Flash Flood in Pennsylvania, June 28, 2005$50,000 · 1 event
- Flood and Hail in Ohio, June 28, 2005$32,000 · 1.75 in hail · 10 events